Alert archive / Wisconsin / River Flood Warnings in 2010

River Flood Warning 41, NWS La Crosse, WI

August 13, 2010Monroe County, Vernon County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Aug 13, 2010, 1:05 PM CDT for Monroe County, Vernon County, Wisconsin. It took effect at Aug 13, 2010, 4:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 13, 2010, 1:05 PM CDT (18:05 UTC)
In effect from
Aug 13, 2010, 4:00 PM CDT
Expired
Aug 13, 2010, 10:03 PM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Flood severity
Minor

Counties Monroe County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 38 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kickapoo River at Ontario (ONTW3).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05407468, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Aug 13, 9:39 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 13, 9:39 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
939 AM CDT FRI AUG 13 2010

.UPDATE...TODAY AND TONIGHT

THE MESO AND DETERMINISTIC MODELS ARE CONTINUING TO SHOW THAT
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH
THE AREA THROUGH AT LEAST THIS EVENING. WITH THE WARM CLOUD
LAYER DEPTHS RANGING FROM 4 TO 4.5 KM...PRECIPITABLE WATER VALUES
RANGING FROM 1.75 TO 2.25 INCHES...AND MODERATE TO STRONG MOISTURE
TRANSPORT...THESE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING HOURLY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. JUST
ONE INCH AN HOUR IN AN URBAN AREA WILL CAUSE FLASH FLOODING. IN
ADDITION TO THE FLOODING CONCERN...THERE MAY BE SOME ROCK AND MUD
SLIDES IN AREAS WITH STEEP TERRAIN. DUE TO THIS FLASH FLOODING
THREAT...THE FLASH FLOOD WATCH WAS EXPANDED ACROSS THE REMAINDER
OF THE AREA THROUGH LATE TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 348 AM CDT FRI AUG 13 2010/

SHORT TERM...TODAY THROUGH SUNDAY

FORECAST CONCERNS ARE FOR SEVERE THUNDERSTORMS TODAY WITH THE
POTENTIAL FOR HEAVY RAINFALL TODAY INTO TONIGHT. VERY WARM AND MUGGY
CONDITIONS WILL PERSIST ACROSS THE AREA TODAY WITH HEAT INDICES OF
95 TO 100 ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

CURRENT WATER VAPOR IMAGERY SHOWS TROUGH MOVING INTO THE DAKOTAS
WITH SHORTWAVE MOVING INTO WESTERN WISCONSIN. RADAR THIS MORNING
SHOWED A COMPLEX OF THUNDERSTORMS MOVING ACROSS EASTERN
MINNESOTA...INTO WESTERN WISCONSIN. VERY HEAVY RAINFALL AND GUSTY
WINDS WERE OCCURRING WITH SOME OF THE STRONGER STORMS. EXPECT STORMS
TO MOVE INTO WESTERN WISCONSIN THIS MORNING. AT THIS TIME...IT
APPEARS THAT THE BULK OF THE HEAVY RAIN WILL MOVE INTO CENTRAL
WISCONSIN THIS MORNING. GIVEN THE HIGH PRECIPITABLE WATER VALUES
ACROSS THE AREA AND RECENT HEAVY RAINS...HAVE DECIDED TO ISSUE A
FLASH FLOOD WATCH FOR CLARK AND TAYLOR COUNTIES AS WELL AS
SOUTHEAST MINNESOTA AND NORTHEAST IOWA TODAY THROUGH THIS EVENING.
CONFIDENCE REGARDING FLASH FLOOD POTENTIAL NOT AS HIGH OVER
SOUTHWEST WISCONSIN...BUT CONDITIONS MAY BECOME MORE FAVORABLE
THIS AFTERNOON AND THIS SITUATION WILL BE WATCHED CLOSELY FOR
POTENTIAL UPDATES.

13.00Z NAM/GFS INDICATING DIFFERING SOLUTIONS ON PLACEMENT OF HEAVY
PRECIPITATION THIS MORNING INTO THIS AFTERNOON. GFS APPEARS TO HAVE
A BETTER HANDLE OF PLACEMENT OF THUNDERSTORMS COMPLEX AND
PROGRESSION ACROSS THE FORECAST AREA. HAVE LEANED MORE TOWARD THE
GFS GUIDANCE FOR PRECIPITATION CHANCES TODAY.

FOR TODAY AND TONIGHT...UPPER TROUGH WILL SWING INTO THE EASTERN
DAKOTAS TODAY...AND HEAD FOR THE CWA TONIGHT. AFTERNOON ML CAPE
VALUES ARE EXPECTED TO CLIMB INTO THE 1000 TO 2000 J/KG RANGE THIS
AFTERNOON. 0 TO 6 KM SHEAR WILL INCREASE TODAY TO 40 TO 50 KTS.
GIVEN THE INSTABILITY AND SHEAR...EXPECT SOME OF THE THUNDERSTORMS
TO HAVE THE POTENTIAL TO BECOME SEVERE WITH GUSTY WINDS THE MAIN
THREAT. IN ADDITION...HIGH PRECIPITABLE WATER VALUES ACROSS THE
AREA...WILL POSE A HEAVY RAIN THREAT INTO THIS EVENING.

SATURDAY AND SUNDAY...NAM/GFS/ECMWF SHOWING GOOD AGREEMENT WITH
PLACEMENT OF UPPER LEVEL TROUGH AXIS...EXTENDING FROM FAR NORTHWEST
ONTARIO INTO CENTRAL IOWA SATURDAY NIGHT. EXPECT TROUGH TO CLOSE
INTO AN UPPER LOW ON SUNDAY OVER NORTHERN ONTARIO...PLACING THE
FORECAST AREA IN COOL CYCLONIC FLOW. EXPECT TROUGH AXIS TO MOVES
ACROSS THE AREA LATE SATURDAY NIGHT INTO SUNDAY.

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

UPPER LOW WILL MOVE TOWARDS JAMES BAY SUNDAY NIGHT WITH A WEAK
EMBEDDED SHORTWAVE MOVING ACROSS NORTHERN NORTH DAKOTA INTO WESTERN
WISCONSIN. THE GFS IS GENERATING PRECIPITATION WITH THIS FEATURE
WHILE THE ECMWF MAINTAINS DRY CONDITIONS. SREF IS ALSO GOING WITH A
DRY SOLUTION THROUGH SUNDAY NIGHT. CONFIDENCE IS LOW REGARDING ANY
PRECIPITATION GENERATION WITH THIS SHORTWAVE...SO WILL MAINTAIN DRY
FORECAST.

BOTH THE GFS/ECMWF INDICATE A SUBTLE SHORTWAVE MOVING ACROSS THE
FORECAST AREA MONDAY AFTERNOON. FORECAST SOUNDINGS SHOWING STEEP
LAPSE RATES AND SOME LOW CAPE DURING THE AFTERNOON HOURS...MAINLY
NORTH OF THE I-94 CORRIDOR. HAVE DECIDED TO ADD SLIGHT OF RAIN SHOWERS FOR
MONDAY AFTERNOON ACROSS THESE AREAS. HAVE ALSO LOWERED HIGH TEMPS A
COUPLE DEGREES ACROSS THE AREAS THAT WILL EXPERIENCE THE RAIN
SHOWERS.

THE ECMWF CONTINUES TO SHOW THAT A SHORT WAVE TROUGH WILL MOVE
THROUGH THE REGION FROM TUESDAY THROUGH WEDNESDAY...THERE REMAINS
SOME CONCERN THAT THE 12.00Z ECMWF WAS TOO STRONG WITH THIS WAVE AND
IT WAS COOLING THE AREA TOO MUCH FOR WEDNESDAY NIGHT AND THURSDAY.
LOOKING AT THE ACTIVE WAVE PATTERN ACROSS THE NORTHERN
HEMISPHERE...IT IS LIKELY THAT THE MODELS WILL GREATLY STRUGGLE WITH
THE UPPER AIR PATTERN AND THIS GREATLY LOWERS THE FORECAST
CONFIDENCE BEYOND WEDNESDAY.

AVIATION...TODAY THROUGH TONIGHT

RATHER COMPLEX SCENARIO FOR THIS FORECAST CYCLE CENTERED MAINLY ON
CONVECTIVE TRENDS IN THE NEAR TERM...THEN AGAIN LATER THIS
AFTERNOON/EVENING.

RADAR CURRENTLY SHOWING A BAND OF CONVECTION FROM EXTREME NORTH
CENTRAL IOWA INTO CENTRAL MINNESOTA IN ZONE OF LOW LEVEL WARM
ADVECTION AND BEING SUPPORTED BY 925MB-850MB MOISTURE TRANSPORT.
MODELS SHOW THIS MOISTURE TRANSPORT TO LEAN INTO THE LOCAL AREA
LATER THIS MORNING...THUS EXPECT CONVECTION TO CONTINUE TO MOVE
EAST-NORTHEAST WITH TIME AFFECTING THE KRST TAF SITE AROUND 08Z...BUT
WITH ITS NORTHEAST TRACK MAY SLIDE NORTH OF THE KLSE TAF SITE.
MAINLY VFR CONDITIONS EXPECTED...WITH THE EXCEPTION OF WITHIN
THUNDERSTORMS...WHERE IFR CONDITIONS ARE POSSIBLE. THESE STORMS WILL
WEAKEN TRANSLATE EASTWARD LATER THIS MORNING.

THERE MAYBE A BREAK IN THE ACTION LATER THIS MORNING INTO EARLY
AFTERNOON. HOWEVER CONTINUED MOISTURE TRANSPORT AHEAD OF AN
APPROACHING COLD FRONT THIS AFTERNOON WILL LIKELY RE-FIRE CONVECTION
ONCE AGAIN...WITH THE MOST PROBABLY TIME OF AFTER 21Z AT BOTH KLSE
AND KRST.

HYDROLOGY...TODAY THROUGH SATURDAY MORNING

WITH PRECIPITABLE WATER VALUES RUNNING AROUND 2 INCHES AND WARM
CLOUD DEPTHS RUNNING BETWEEN 4 AND 4.5 KM...IT APPEARS THE AREA
WILL SEE THE THREAT FOR HEAVY RAIN. IN ADDITION...IT LOOKS LIKE WE
WILL CONTINUE TO SEE REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS
THROUGH EARLY SATURDAY MORNING. THIS WILL LIKELY RESULT IN THE
POTENTIAL OF SOME FLOODING AND MUD/ROCK SLIDES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ017-WIZ029-WIZ032-
     WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-
     WIZ055-WIZ061.

     HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MNZ079-MNZ086-MNZ087-
     MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ008-IAZ009-IAZ010-
     IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

     HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR IAZ010-IAZ011-IAZ029-IAZ030.

&&

UPDATE...BOYNE
SHORT/LONG TERM...WETENKAMP
AVIATION...RABERDING
HYDROLOGY...WETENKAMP
Hazardous weather outlook, Aug 13, 11:47 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
1147 AM CDT FRI AUG 13 2010

IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-
053-141100-
ADAMS-BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD-
JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-
TREMPEALEAU-VERNON-WABASHA-WINONA-
1147 AM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND WESTERN WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT.

OCCASIONAL THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THIS
EVENING. ADDITIONAL STRONGER STORM DEVELOPMENT IS ALSO POSSIBLE WITH
HEAVY RAIN BEING THE MAIN THREAT. ANOTHER 1 TO 2 INCHES OF RAIN IS
POSSIBLE IF STRONGER STORMS IMPACT YOUR AREA. THE THUNDERSTORMS WILL
ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES.

HEAT INDEX VALUES WILL BE IN THE 90 TO 100 DEGREE RANGE FROM THIS
AFTERNOON IN THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME
THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY.
HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER
RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. RAINFALL
TOTALS AND ANY REPORTS OF FLOODING WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR WAS HELD AT 11 AM TODAY. NO ADDITIONAL CONFERENCE CALL IS
PLANNED AT THIS TIME...ALTHOUGH THE STATE OF WISCONSIN IS HAVING A
CALL AT 1 PM TODAY.

IAZ010-011-029-030-WIZ054-055-061-141100-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-WINNESHIEK-
1147 AM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA AND SOUTHWEST WISCONSIN

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...AND A
HEAT ADVISORY IS IN EFFECT THROUGH 7 PM THIS EVENING.

OCCASIONAL THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THIS
EVENING. THESE WILL BE CAPABLE OF PRODUCING HOURLY RAINFALL RATES OF
ONE TO TWO INCHES WHICH MAY RESULT IN SOME FLASH FLOODING. IN
ADDITION TO THE FLOODING...THERE MAY BE ROCK AND MUD SLIDES IN AREAS
WITH STEEP TERRAIN. BESIDES THE FLOODING POTENTIAL...THE
THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES.

HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME
THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY.
HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER
RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. PLEASE
NOTE RAINFALL TOTALS AND ANY FLOODING OBSERVED.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR WAS HELD AT 11 AM THIS MORNING. NO OTHER CONFERENCE CALL
IS SCHEDULED...ALTHOUGH THE STATE OF WISCONSIN IS HOLDING A CALL
AT 1 PM.

SHEA

In the hours before

Special weather statement, Aug 13, 9:38 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
938 AM CDT FRI AUG 13 2010

IAZ011-WIZ053>055-131530-
ALLAMAKEE-CRAWFORD-RICHLAND-VERNON-
938 AM CDT FRI AUG 13 2010

...STRONG THUNDERSTORMS EXPECTED IN ALLAMAKEE...CRAWFORD...RICHLAND
AND VERNON COUNTIES THIS MORNING...

AT 934 AM...LINES OF THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN
WILL PASS THROUGH THE AREA THIS MORNING. RAINFALL COULD REACH 3
INCHES IN SOME PLACES AND LEAD TO RAPID RUNOFF. WIND GUSTS OF 40 TO
50 MPH ARE ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM AND A FLASH
FLOOD WATCH IS ALSO IN EFFECT.

SHEA
Local storm report, Aug 13, 9:59 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
959 AM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 AM     TSTM WND GST     LYNDON STATION          43.71N 89.89W
08/13/2010  M69 MPH          JUNEAU             WI   TRAINED SPOTTER

0900 AM     HEAVY RAIN       WHITEHALL               44.37N 91.31W
08/13/2010  M3.17 INCH       TREMPEALEAU        WI   CO-OP OBSERVER

&&

MW
Local storm report, Aug 13, 10:03 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1003 AM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND GST     2 NNE LYNDON STATION    43.74N 89.88W
08/13/2010  E67 MPH          JUNEAU             WI   TRAINED SPOTTER

            ALONG HWY 82 NEAR THE JUNEAU/ADAMS COUNTY BORDER.

&&

MW
Local storm report, Aug 13, 10:04 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1004 AM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     TSTM WND GST     LYNDON STATION          43.71N 89.89W
08/13/2010  M69.00 MPH       JUNEAU             WI   TRAINED SPOTTER

&&

MW
Local storm report, Aug 13, 12:31 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1231 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND DMG     2 E BERNE               44.16N 92.73W
08/13/2010                   DODGE              MN   LAW ENFORCEMENT

            TOP OF TREE BROKE OFF. TIME ESTIMATED.

0350 AM     TSTM WND DMG     ORONOCO                 44.16N 92.54W
08/13/2010                   OLMSTED            MN   PUBLIC

            MULTIPLE LARGE TREES DOWN. SOFFIT...FASCIA...SIDING...AND
            GARAGE DOOR DAMAGE. TRAILER TUMBLED AND MOVED NEAR TILLYS
            TAVERN.

0350 AM     TSTM WND DMG     ORONOCO                 44.16N 92.54W
08/13/2010                   OLMSTED            MN   EMERGENCY MNGR

            CAMPER BLOWN OVER

0410 AM     TSTM WND DMG     LAKE CITY               44.45N 92.28W
08/13/2010                   WABASHA            MN   CO-OP OBSERVER

            SEVERAL TREES DOWN IN AND AROUND THE LAKE CITY AREA. A
            SILO NEAR THE CARGILL PLANT WAS KNOCKED DOWN.

0420 AM     TSTM WND DMG     LAKE CITY               44.45N 92.28W
08/13/2010                   WABASHA            MN   LAW ENFORCEMENT

            TREES AND POWER LINES REPORTED DOWN IN LAKE CITY. TIME
            ESTIMATED.

0425 AM     TSTM WND DMG     NELSON                  44.42N 92.00W
08/13/2010                   BUFFALO            WI   TRAINED SPOTTER

            MANY TREES DOWN IN AND AROUND THE NELSON AREA.

0441 AM     TSTM WND GST     3 NW WABASHA            44.40N 92.09W
08/13/2010  M48.00 MPH       WABASHA            MN   AMATEUR RADIO

0500 AM     TSTM WND DMG     4 NW ALMA               44.37N 91.98W
08/13/2010                   BUFFALO            WI   PUBLIC

            TREES REPORTED DOWN BETWEEN ALMA AND NELSON.

0510 AM     TSTM WND DMG     INDEPENDENCE            44.36N 91.42W
08/13/2010                   TREMPEALEAU        WI   TRAINED SPOTTER

            TREES DOWN AND TIN BLOWN OFF A BARN ROOF.

0525 AM     TSTM WND DMG     1 N INDEPENDENCE        44.38N 91.42W
08/13/2010                   TREMPEALEAU        WI   AMATEUR RADIO

            LIMBS DOWN ACROSS POWER LINES

0530 AM     TSTM WND DMG     2 N STEWARTVILLE        43.89N 92.49W
08/13/2010                   OLMSTED            MN   LAW ENFORCEMENT

            SEMI TRUCK BLOWN OVER NEAR HIGHWAY 63 AND INTERSTATE 90
            INTERCHANGE

0532 AM     TSTM WND DMG     STEWARTVILLE            43.86N 92.49W
08/13/2010                   OLMSTED            MN   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN TOWN

0532 AM     TSTM WND DMG     STEWARTVILLE            43.86N 92.49W
08/13/2010                   OLMSTED            MN   EMERGENCY MNGR

            WIND DAMAGE TO TRAILER HOMES

0608 AM     FLASH FLOOD      1 N ZUMBRO FALLS        44.30N 92.43W
08/13/2010                   WABASHA            MN   LAW ENFORCEMENT

            WATER OVER HIGHWAY 63 1.5 MILES NORTH OF ZUMBRO FALLS.

0625 AM     TSTM WND DMG     PICKWICK                43.98N 91.60W
08/13/2010                   WINONA             MN   EMERGENCY MNGR

            LARGE TREE DOWN.

0627 AM     TSTM WND GST     6 W ARCADIA             44.25N 91.61W
08/13/2010  E50.00 MPH       BUFFALO            WI   PUBLIC

0627 AM     TSTM WND DMG     BLAIR                   44.30N 91.23W
08/13/2010                   TREMPEALEAU        WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0627 AM     HAIL             2 N WHITEHALL           44.39N 91.31W
08/13/2010  E1.00 INCH       TREMPEALEAU        WI   PUBLIC

0630 AM     TSTM WND DMG     TAYLOR                  44.32N 91.12W
08/13/2010                   JACKSON            WI   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS TREES DOWN IN MANY LOCATIONS IN
            WESTERN JACKSON COUNTY INCLUDING AREAS EAST OF
            BLAIR...AND IN AND AROUND TAYLOR...NORTHFIELD...ALMA
            CENTER...YORK...AND BLACK RIVER FALLS. TIME OF EVENT FROM
            AROUND 630-700 AM.

0630 AM     FLASH FLOOD      ALMA                    44.33N 91.92W
08/13/2010                   BUFFALO            WI   EMERGENCY MNGR

            DAMAGE ACROSS THE COUNTY. 31 MUDSLIDES AND 4 COUNTY ROADS
            CLOSED.

0632 AM     TSTM WND DMG     TAYLOR                  44.32N 91.12W
08/13/2010                   JACKSON            WI   TRAINED SPOTTER

            SEVERAL TREE LIMBS DOWN AND A SMALL TREE DOWN. WIND GUSTS
            ESTIMATED 50 TO 55 MPH.

0640 AM     TSTM WND GST     TAYLOR                  44.32N 91.12W
08/13/2010  E45.00 MPH       JACKSON            WI   TRAINED SPOTTER

            ESTIMATED 40 TO 50 MPH WINDS.

0700 AM     FLASH FLOOD      INDEPENDENCE            44.36N 91.42W
08/13/2010                   TREMPEALEAU        WI   TRAINED SPOTTER

            ROAD WASHOUTS. WASHED OUT CULVERTS. CREEKS OUT OF THEIR
            BANKS. WATER OVER ROADWAYS. ALL IN AND AROUND THE
            INDEPENDENCE AREA. RAINFALL OF 4 INCHES.

0700 AM     HEAVY RAIN       INDEPENDENCE            44.36N 91.42W
08/13/2010  E4.00 INCH       TREMPEALEAU        WI   TRAINED SPOTTER

0700 AM     HEAVY RAIN       3 SW RENO               43.57N 91.32W
08/13/2010  M1.96 INCH       HOUSTON            MN   TRAINED SPOTTER

0700 AM     HEAVY RAIN       2 NW WABASHA            44.39N 92.07W
08/13/2010  M3.00 INCH       WABASHA            MN   CO-OP OBSERVER

0700 AM     HEAVY RAIN       ALMA                    44.33N 91.92W
08/13/2010  E3.45 INCH       BUFFALO            WI   CO-OP OBSERVER

0700 AM     HEAVY RAIN       ZUMBRO FALLS            44.29N 92.43W
08/13/2010  E3.20 INCH       WABASHA            MN   CO-OP OBSERVER

0700 AM     HEAVY RAIN       KELLOGG                 44.31N 92.00W
08/13/2010  M3.43 INCH       WABASHA            MN   MESONET

0700 AM     HEAVY RAIN       WABASHA                 44.37N 92.05W
08/13/2010  M4.16 INCH       WABASHA            MN   CO-OP OBSERVER

0700 AM     HEAVY RAIN       2 NW BLAIR              44.32N 91.26W
08/13/2010  M2.00 INCH       TREMPEALEAU        WI   CO-OP OBSERVER

0705 AM     TSTM WND DMG     4 W SPARTA              43.94N 90.89W
08/13/2010                   MONROE             WI   TRAINED SPOTTER

            RURAL STREET SIGN DAMAGE IN THE AREA OF GARDEN AVENUE ON
            THE MONROE/LA CROSSE COUNTY LINE WEST OF SPARTS.

0724 AM     TSTM WND DMG     WILTON                  43.81N 90.53W
08/13/2010                   MONROE             WI   LAW ENFORCEMENT

            TREE DOWN IN WILTON

0725 AM     TSTM WND GST     FORT MC COY             44.02N 90.68W
08/13/2010  E45.00 MPH       MONROE             WI   TRAINED SPOTTER

0732 AM     TSTM WND GST     TOMAH                   43.99N 90.50W
08/13/2010  E45.00 MPH       MONROE             WI   TRAINED SPOTTER

0750 AM     HEAVY RAIN       THEILMAN                44.30N 92.20W
08/13/2010  M3.81 INCH       WABASHA            MN   CO-OP OBSERVER

0800 AM     FLASH FLOOD      PIGEON FALLS            44.42N 91.21W
08/13/2010                   TREMPEALEAU        WI   LAW ENFORCEMENT

            COUNTY SHERIFF REPORTS MANY AREAS WITH MUDSLIDES AND
            ROADS UNDER WATER ACROSS NORTHERN PART OF COUNTY.

0800 AM     HEAVY RAIN       1 N TREMPEALEAU         44.02N 91.44W
08/13/2010  M2.20 INCH       TREMPEALEAU        WI   PUBLIC

            2.20 INCHES BETWEEN 630 AND 745 AM. 1.8 OF THAT FELL IN
            THE FIRST 45 MINUTES.

0800 AM     FLASH FLOOD      NELSON                  44.42N 92.00W
08/13/2010                   BUFFALO            WI   TRAINED SPOTTER

            SEVERAL MUDSLIDES IN AND AROUND THE NELSON AREA. SEVERAL
            SMALLER CREEKS OUT OF THEIR BANKS AND UP OVER BRIDGE
            CROSSINGS. RAINFALL ESTIMATED AROUND 5 INCHES.

0803 AM     FLOOD            LA CROSSE               43.83N 91.23W
08/13/2010                   LA CROSSE          WI   AMATEUR RADIO

            STREET FLOODING IN LA CROSSE

0810 AM     TSTM WND GST     2 NNE LYNDON STATION    43.74N 89.88W
08/13/2010  E67.00 MPH       JUNEAU             WI   TRAINED SPOTTER

            ALONG HWY 82 NEAR THE JUNEAU/ADAMS COUNTY BORDER.

0811 AM     TSTM WND GST     LYNDON STATION          43.71N 89.89W
08/13/2010  M69.00 MPH       JUNEAU             WI   TRAINED SPOTTER

0820 AM     FLOOD            LA CROSSE               43.83N 91.23W
08/13/2010                   LA CROSSE          WI   AMATEUR RADIO

            THREE FEET OF WATER AT INTERSECTION OF CASS STREET AND
            15TH

0822 AM     TSTM WND DMG     TOMAH                   43.99N 90.50W
08/13/2010                   MONROE             WI   LAW ENFORCEMENT

            TREE DOWN IN TOMAH - ALSO WIND DAMAGE TO PARKING LOT
            LIGHT AT ACE HARDWARE

0900 AM     HEAVY RAIN       WHITEHALL               44.37N 91.31W
08/13/2010  M3.17 INCH       TREMPEALEAU        WI   CO-OP OBSERVER

&&

SHEA
Local storm report, Aug 13, 12:38 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1238 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     FLOOD            YUBA                    43.54N 90.43W
08/13/2010                   RICHLAND           WI   EMERGENCY MNGR

            PINE RIVER NEAR TOPPING BRIDGE AT COUNTY ROAD C

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 1:34 AM CDTFlash Flood WatchARXClark, Taylor17 min
Aug 13, 1:51 AM CDTFlash Flood WatchARXAdams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more22 hr
Aug 13, 3:55 AM CDTHeat AdvisoryARXCrawford, Grant, Richland15 hr
Aug 13, 4:20 AM CDTSevere Thunderstorm WarningARXBuffalo55 min
Aug 13, 4:59 AM CDTSevere Thunderstorm WarningARXJackson, Trempealeau61 min
Aug 13, 5:56 AM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau49 min
Aug 13, 6:03 AM CDTSevere Thunderstorm WarningARXBuffalo, La Crosse, Trempealeau57 min
Aug 13, 6:11 AM CDTFlash Flood WarningARXBuffalo, Trempealeau3 hr
Aug 13, 6:31 AM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe59 min
Aug 13, 7:18 AM CDTSevere Thunderstorm WarningARXAdams, Jackson, Juneau, Monroe, Vernon57 min
Aug 13, 7:48 AM CDTAreal Flood AdvisoryARXLa Crosse93 min
Aug 13, 8:59 AM CDTAreal Flood WarningARXBuffalo, Trempealeau6 hr
Aug 13, 9:05 AM CDTFlash Flood WatchARXClark, Taylor13 hr
Aug 13, 9:10 AM CDTAreal Flood AdvisoryARXCrawford, Richland, Vernon3 hr
Aug 13, 9:36 AM CDTAreal Flood WarningARXJackson5 hr
Aug 13, 10:33 AM CDTRiver Flood WarningARXBuffalo, Trempealeau5 days
Aug 13, 11:24 AM CDTFlash Flood WarningARXCrawford, Richland, Vernon4 hr
Aug 13, 12:08 PM CDTRiver Flood WarningARXVernon10 hr
Aug 13, 1:05 PM CDTRiver Flood WarningARXRichland, Vernon25 hr
Aug 13, 1:05 PM CDTRiver Flood WarningARXRichland, Vernon66 hr
Aug 13, 1:05 PM CDTRiver Flood WarningARXCrawford, Vernon3 days
Aug 13, 2:53 PM CDTAreal Flood AdvisoryARXGrant4 hr
Aug 13, 2:58 PM CDTAreal Flood WarningARXBuffalo, Trempealeau24 hr
Aug 13, 3:19 PM CDTRiver Flood WarningARXCrawford, Vernon4 days
Aug 13, 3:19 PM CDTRiver Flood WarningARXCrawford5 days
Aug 13, 3:19 PM CDTRiver Flood WarningARXCrawford6 days
Aug 13, 3:24 PM CDTAreal Flood WarningARXRichland, Vernon24 hr
Aug 13, 2:40 AM CDTSevere Thunderstorm WarningARXDodge65 min
Aug 13, 3:46 AM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha44 min
Aug 13, 4:32 AM CDTFlash Flood WarningARXWabasha3 hr
Aug 13, 5:40 AM CDTSevere Thunderstorm WarningARXFillmore, Mower, Olmsted, Winona50 min
Aug 13, 3:17 PM CDTSevere Thunderstorm WarningARXDodge, Olmsted, Wabasha58 min
Aug 13, 3:34 PM CDTTornado WarningARXDodge, Olmsted, Wabasha26 min
Aug 13, 3:53 PM CDTTornado WarningARXDodge, Olmsted37 min
Aug 13, 4:44 PM CDTFlash Flood WarningARXDodge, Mower, Olmsted4 hr
Aug 13, 4:45 PM CDTTornado WarningARXDodge, Olmsted30 min
Aug 13, 5:43 PM CDTTornado WarningARXOlmsted32 min
Aug 13, 5:50 PM CDTFlash Flood WarningARXOlmsted, Wabasha, Winona6 hr
Aug 13, 6:16 PM CDTSevere Thunderstorm WarningARXOlmsted44 min
Aug 13, 6:53 PM CDTSevere Thunderstorm WarningARXFillmore, Houston, Winona16 min

Nearby

River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.